Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Retin-A for treating facial acne cause any harm?

Answered by
Dr.
Dr. Kakkar S.

Dermatologist

Practicing since :2002

Answered : 7932 Questions

default
Posted on Mon, 14 May 2018 in Skin Hair and Nails
Question: I started using a Retin A product called acretin 0.05. it's my first time on retin a products. I've been prescribed this cream because I got mild acne in my cheeks the past 2 months. I wanted to know what are the disadvantages of this product as I hear some people use it for years. my skin is flaky and dry now. can I mix it with moisturiser so my skin doesn't dry? And will it help my acne? And how long does it usually take.
doctor
Answered by Dr. Kakkar S. 32 minutes later
Brief Answer:
Regarding use of tretinoin on face

Detailed Answer:
Hello. Thank you.
I am Dr kakkar (Dermatologist and Venereologist). I have noted your concern and I have viewed the image.
Retin A and other similar products contain Tretinoin as the ingredient.
Tretinoin is comedolytic and is useful in all grades of acne although in inflammatory acne (papules and pustules) tretinoin alone may not be very effective and may have to be combined with oral and/or topical antibiotics. Tretinoin is also an antiageing molecule and is effective in delaying and reversing fine lines and wrinkles so it can be used long term for these indications.
However, tretinoin being an irritant may cause dryness, skin peeling and redness as side effects. These side effects are usually noticed early on in therapy and reduce or abate as the skin gets used to tretinoin. To reduce these side effects tretinoin should be used sparingly and may be used either on alternate days or used with or over a non-comedogenic moisturizer. So yes, you can even mix it (dilute) with a little moisturizer. In addition to tretinoin at night you may also use clindamycin 1% gel during the day for your inflammatory acne. Ideally I would also suggest adding an oral antibiotic e.g doxycycline for your inflammatory acne.

Regards

Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Clindamycin

doctor1 MD

hey, i was developing these hard pus filled lumps on my body, some were small, some would grow about dime sized before they would pop on their own. after the 4th one i got worried so i went to the doctor, he didn t really tell me anything, he popped it and took a swab and then gave me a prescription for clindamycin. i would just like to know what exactly is the infection i have? what is this medicine typically prescribed for

doctor1 MD

hi. i am an 18 year old female with Crohn s disease. 1 month ago i had a colectomy. Up until yesterday, everything was healing perfectly, but now the top of my incision is red, sore, and oozing pus. At my house, my medicine cabinet has 3 antibiotics leftover from various family members. Given my situation, would Clindamycin, Flagyl, or Cipro be best? I d love any input cause i d like to nip this infection in the bud asap. and i cannot get ahold of my doctor. I m jut worried because they say that Clindamycin is bad with Crohn s. please help!

doctor1 MD

raised rash all over trunk initially then it started legs neck and head , went to Dr and was prescribed cipro and clindamycin along with a steroid pack. also taking anti seizure meds for epilepsy. could the combination of drugs be causing the rash to become worse instead of healing? This has been going on for one week.

doctor1 MD

I took Clindamycin HCL 300 MG Caps for 7 days. A few days later I got a red flat rash on my chest, & on my lower legs. Is this from the Clindamycin? Also, will it go away by itself, or do I need to take anything? It doesn t itch or hurt. But my ankles are a little swollen.

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

what should I do I have a clindamycin capsule stuck in my throat? I ve tried hot tea, applesauce, its still stuck and very painful. also when I take my next pill can I open the capsule and take it with food?